Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On $ 4$-lacunary sequences generated by ergodic toral endomorphisms


Author: Karol Krzyżewski
Journal: Proc. Amer. Math. Soc. 118 (1993), 469-478
MSC: Primary 28D05
DOI: https://doi.org/10.1090/S0002-9939-1993-1139478-3
MathSciNet review: 1139478
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that if $ \varphi $ is an ergodic endomorphism of $ {\mathbb{T}^k}$ and $ f$ is a sufficiently regular complex-valued function on $ {\mathbb{T}^k}$ with the Haar integral zero, then $ (f \circ {\varphi ^n})$ is a $ 4$-lacunary sequence. Within the class of ergodic toral endomorphisms and sufficiently regular complex-valued functions, applications are given to the convergence of series, a generalization of the ergodic theorem, the existence of solutions of a generalized cohomology equation, and the convergence of moments in the central limit theorem.


References [Enhancements On Off] (What's this?)

  • [1] G. Bennett, Unconditional convergence and almost everywhere convergence, Z. Wahrsch. Verw. Gebiete 34 (1976), 135-155. MR 0407580 (53:11353)
  • [2] N. Bourbaki, Algèbre, Chapitre V, Hermann, Paris, 1950.
  • [3] P. L. Butzer and R. J. Nessel, Fourier analysis and approximation, Vol. I, One-dimensional theory, Birkhäuser-Verlag, Basel and Stuttgart, 1971. MR 0510857 (58:23312)
  • [4] W. S. Chow and H. Teicher, Probability theory, independence, interchangeability, martingales, Springer-Verlag, Berlin, 1978. MR 513230 (80a:60004)
  • [5] N. Dunford and J. T. Schwartz, Linear operators, Part I: General theory, Interscience, New York, 1958. MR 1009162 (90g:47001a)
  • [6] V. F. Gaposhkin, Lacunary series and independence functions, Uspekhi Mat. Nauk. 21 (1966), 3-82. (Russian) MR 0206556 (34:6374)
  • [7] -, The convergence of series in weakly multiplicative systems of functions, Mat. Sb. 89 (1972), 355-365. MR 0334315 (48:12634)
  • [8] Y. Katznelson, Ergodic automorphisms of $ {\mathbb{T}^n}$ are Bernoulli shifts, Israel J. Math. 10 (1971), 186-195. MR 0294602 (45:3672)
  • [9] L. Kronecker, Zwei Sätze über Gleichungen mit ganzzahligen Coefficienten, J. Reine Angew. Math. 53 (1857), 173-175.
  • [10] K. Krzyżewski, On regularity of measurable solutions of a cohomology equation, Bull. Polon. Acad. Sci. Math. 37 (1989), 279-287. MR 1101481 (92b:28018)
  • [11] -, On the convergence of series generated by continuous maps with canonical coordinates (in preparation).
  • [12] V. P. Leonov, Central limit theorem for ergodic endomorphisms of compact commutative groups, Dokl. Acad. Sci. USSR 135 (1960), 258-261. (Russian) MR 0171302 (30:1533)
  • [13] -, On the time dispersion of time-dependent means of a stationary process, Theory Probab. Appl. 1 (1961), 93-101. (Russian)
  • [14] -, Some applications of higher semi-invariants to the theory of stationary processes, Nauka, Moscow, 1964. (Russian)
  • [15] D. A. Lind, Dynamical properties of quasihyperbolic toral automorphisms, Ergodic Theory Dynamical Systems 2 (1982), 49-68. MR 684244 (84g:28017)
  • [16] F. Moricz, Moments inequalities and the strong laws of large numbers, Z. Wahrsch. Verw. Gebiete 35 (1976), 299-314. MR 0407950 (53:11717)
  • [17] W. Narkiewicz, Elementary and analytic theory of algebraic numbers, Polish Sci. Publ., Warszawa, 1974. MR 0347767 (50:268)
  • [18] A. Zygmund, Trigonometric series, Vol. I, Cambridge Univ. Press, Cambridge, 1959. MR 0107776 (21:6498)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28D05

Retrieve articles in all journals with MSC: 28D05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1993-1139478-3
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society